# SDR 2010FA0001003

- Difficulty date: September 2, 2010
- Submitted: September 17, 2010
- Operation: General aviation
- Aircraft: N971AC
- Make and model: Piper PA-28-161
- Aircraft serial: 287916188
- Engine: Lyc O320*
- System (JASC): 2740 · Stabilizer Control System
- Part: Control Cable
- Part number: MC62701047
- Condition: Broken
- Location: Stab Trim
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CABLE DIAMETER 0.0700, OEM CABLE DIAMETER: 0.0665.  LARGER DIAMETER CABLE CAUSES IMPROPER RESTING OF CABLE INTO TRIM BARREL GROOVE, CAUSING OVER EXTENDING OF OVERALL DIAMETER AS WELL AS "WOBBLE" ON THE RAISED SECTION.  ONCE INSTALLED, AND DUE TO CLOSE CLEARANCES BETWEEN TRIM BARREL AND SUPPORTING BRACKET, THE "RAISED" PORTION OF CABLE CAUSES BARREL TO "JAM" INTO POSITION ELIMINATING PROPER SMOOTH OPERATION OF THE STABILATOR TRIM CONTROL, WHICH WILL REQUIRE FROM OPERATOR OF ACFT EXCESSIVE FORCE TO TURN THE TRIM WHEEL, CAUSING IT TO EITHER BREAK THE CABLE (OR CABLES) OR INDUCE FLYING THE ACFT WITHOUT ANY BENEFITS OF THE TRIM TO COMPENSATE THE AERODYNAMIC FORCES APPLIED ON THE STABILATOR SURFACES.
